MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET ACE GRATER CS M TRAY; HIP INSTRUMENTS : INSTRUMENT CASES

DEPUY ORTHOPAEDICS INC US QUICKSET ACE GRATER CS M TRAY; HIP INSTRUMENTS : INSTRUMENT CASES
Catalog Number 244000505
Medical Device Problem Codes Corroded (1131); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The device damaged following the cleaning process at the facility: they got rusted.After several cleanings, the rust/dirt on the products does not remove.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "the device damaged following the cleaning process at the facility: they got rusted.After several cleanings, the rust/dirty on the products does not remove." the product was not returned to depuy synthes, however photos were provided for review.See attachment (depuy23-70 pictures).The photo investigation revealed that device 244000505, quickset ace grater cs m tray had traces of foreign substance, but it is not possible to confirm that the device was rusted based on available evidence.Based on the available evidence, a definitive root cause could not be determined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the device 244000505, quickset ace grater cs m tray would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> the device damaged following the cleaning process at the facility: they got rusted.After several cleanings, the rust/dirty on the products does not remove.Visual analysis of the returned sample revealed that quickset ace grater cs m tray was observed with presence of unknown particles adhered to the surface of the tray.The alleged corrosion was not observed , therefore this condition cannot be confirmed.A dimensional inspection for the quickset ace grater cs m tray was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the aquickset ace grater cs m tray would contribute to the complained device issue.Based on the investigation findings, the potential cause of the foreign substance observed is traced to maintenance process.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Additional information received.A.Was there any patient consequence related to the event? no.C.Was there any surgical delay related to the event? yes, time needed to open a second kit.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 health effect: impact code.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "the device damaged following the cleaning process at the facility: they got rusted.After several cleanings, the rust/dirty on the products does not remove." the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that device 244000505, quickset ace grater cs m tray had traces of foreign substance, but it is not possible to confirm that the device was rusted based on available evidence.Based on the available evidence, a definitive root cause could not be determined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the device 244000505, quickset ace grater cs m tray would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
QUICKSET ACE GRATER CS M TRAY
Common Device Name
HIP INSTRUMENTS : INSTRUMENT CASES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17859868
Report Number1818910-2023-19924
Device Sequence Number14934933
Product Code FSM
UDI-Device Identifier10603295123750
UDI-Public10603295123750
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number244000505
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer10/05/2023
10/05/2023
12/04/2023
12/06/2023
12/07/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date10/05/2023
10/10/2023
12/06/2023
12/07/2023
12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown